advertisement
Question
Posted by: Mokkie | 2011/04/06

Exercise

Hi Doc
I am totally down in the dumps. Sorry for the loooong story but I must.
I am nearly 51 and have battled with my weight most of my life. In 2007 I lost nearly 14 kg with Weigh Less. I walked 3 - 4 times a week, and cycled weekends. I started picking up weight gradually in 2009 but kept on exercising.
In 2010 I turned 50 and had the Mirena removed in July. I went on a light contraceptive. I had picked up ±  10 kg of those lost with WL, but I exercised the same. Then I started picking up weight like there was no tomorrow. By Sept 2010 I joined WL again, lost 1 kg in the first 2 weeks and just started picking up again.
I had my thyroid checked late Sept and my TSH was 49.
Sorry about the long story, but just wanted to give you back ground. I am now a whopping 18kg heavier than I was when I left WL.
In Jan I joined our local gym and have been going 3 times (min) a week. I am not on diet but try to eat healthy. I have not lost 1 cm, not 1 anywhere.
I treadmill 20 min, cycle 10 min, Orbitrack 8 min and do a few weights. I am losing interest as nothing is happening.
Do you think I am doing the wrong exercises or too little? Please help me, as I don''t know if I am coming or going and it is influencing my whole life.
Sorry for the long letter, but thank you and regards

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Mokkie

No problem, I'm sorry you're feeling down.

I actually don't think that exercise is the problem here, I suspect it's more likely the thyroid problem. Did they give you anything back then? Are you still on the same light contraceptive? I suspect that a lot of what is happening is metabolic related, not exercise, and that is frustrating, because no matter what you do, you might unfortunately be fighting against this.

I think you need to chat to a doctor. It's not clear from your email whether you are still on medication or not. But you've shown in the past that you can lose weight doing things like WL, so the recipe is the same, I think your situation may have changed. So I think you need to approach it medically, not exercise-wise. And I can't quite see whether you're on those meds or not.

Ross

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: fitnessdoc | 2011/04/14

Hi Mokkie

No problem, I'm sorry you're feeling down.

I actually don't think that exercise is the problem here, I suspect it's more likely the thyroid problem. Did they give you anything back then? Are you still on the same light contraceptive? I suspect that a lot of what is happening is metabolic related, not exercise, and that is frustrating, because no matter what you do, you might unfortunately be fighting against this.

I think you need to chat to a doctor. It's not clear from your email whether you are still on medication or not. But you've shown in the past that you can lose weight doing things like WL, so the recipe is the same, I think your situation may have changed. So I think you need to approach it medically, not exercise-wise. And I can't quite see whether you're on those meds or not.

Ross

Reply to fitnessdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement